Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Cefuroxime Axetil the right medicine for sinus infection?

I have a bad sinus infection. My doctor has prescribed 500 mgs of cefuroxime axetil twice daily as well as 300 mgs clindamycin HLC 4 times daily. Both meds for 2 weeks. Both meds list diarrhea as side effects. I am concerned that this whopping dosage will totally mess up my stomach. The infection was treated already with a week s worth of clindamycin, but it is still active. Your thoughts on the dosage please
Tue, 31 Jan 2017
Report Abuse
Dentist 's  Response
Hi..
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns..

As per your complain the doses of antibiotics given to you are appropriate to treat sinus infection and you should continue with the same..

As far as having side effect of antibiotics as loose motions is concerned, it happens because the antibiotics disrupts the good bacteria present in intestines along with harmful bacteria and it leads to disturbances in the complex functioning of intestines like Digestion and Absorption and it leads to diarrhea..
It is however temporary and resolves as the antibiotic intake is stopped..

In case if you are fearful about having antibiotic induced diarrhea you can take certain preventive measure till you are on antibiotics to prevent digestive side effects..
As of now, till you are on medication you should take empty stomach Pantoprazole or Omeprazole..
Drink plenty of water..
Take more of yoghurt in diet as it is a probiotic and will help in maintaining bacterial flora of intestines..
You can also take probiotic pills by consulting your physician..

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is Cefuroxime Axetil the right medicine for sinus infection?

Hi.. Welcome to HEALTHCARE MAGIC.. I have gone through your query and can understand your concerns.. As per your complain the doses of antibiotics given to you are appropriate to treat sinus infection and you should continue with the same.. As far as having side effect of antibiotics as loose motions is concerned, it happens because the antibiotics disrupts the good bacteria present in intestines along with harmful bacteria and it leads to disturbances in the complex functioning of intestines like Digestion and Absorption and it leads to diarrhea.. It is however temporary and resolves as the antibiotic intake is stopped.. In case if you are fearful about having antibiotic induced diarrhea you can take certain preventive measure till you are on antibiotics to prevent digestive side effects.. As of now, till you are on medication you should take empty stomach Pantoprazole or Omeprazole.. Drink plenty of water.. Take more of yoghurt in diet as it is a probiotic and will help in maintaining bacterial flora of intestines.. You can also take probiotic pills by consulting your physician.. Hope this information helps.. Thanks and regards. Dr.Honey Nandwani Arora.